Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 9, 2018, 6:12 PM EDT for Bacon County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 9, 2018, 6:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Bacon County, GA
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:02 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 4:02 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 402 PM EDT Sat Jun 9 2018 .Near Term (Through Sunday)... A deep layer trough over the area will begin to weaken some Sunday as a deep layer Bermuda ridge begins to build in across Florida. WSR- 88D indicating scattered storms have developed along the west coast seabreeze and also across lower Se Ga. Given the light WNW steering flow...storms will continue to spread east southeast and tend to become enhanced along the seabreeze convergence near the I-95 corridor before fading out during the early eve. Some storms may be strong and produce strong winds and possible hail given the relatively cool temps aloft. Sunday will be similar to today except slightly lower coverage in storms across the far south due to drier mid level air beginning to move in there. .SHORT TERM (Sunday night-Tuesday night)... The deep layer Bermuda ridge will build in across north cntl Fl bringing in much drier to that region resulting in lower rain chances while elevated rain chances will continue over SE GA where higher moisture will linger and near surface trough axes. Primary drivers of convection will be the sea breezes, with a dominant west coast sea breeze expected despite fairly light WSW steering flow of 5-10 kts. Afternoon and evening sea breeze and outflow mergers will focus generally along and north of the Interstate 10 corridor and toward the Atlantic coast. Temps will average near normal. .LONG TERM...Wed through Sat... General pattern is for mean layer trough west of the local area and a mean ridge extending across the central or southern FL peninsula. This regime will continue prevailing SSW steering flow over the local area with diurnally driven showers and tstorms, but with a bit less coverage mid week with some drier air moving over the region from the Gulf. Models continue to deviate sharply towards the end of the week and weekend as the GFS continues to spin up a low in the Gulf and lifts it north resulting in a much wetter over the area while the ECMWF keeps the the Bermuda ridge in place over Florida and keeps bulk of moisture in the Sw gulf. A blend of the guidance increases pops again somewhat towards the end of the week and weekend. Near normal temps expected. && .AVIATION...Slow moving scattered thunderstorms are developing throughout the forecast area with the predominant storm flow being to the south and then west. Storms will continue to develop until later this evening and ceilings are expected to rise afterward after the storms dissipate tonight. No fog is anticipated overnight and ceilings should return to VFR levels by morning. && .MARINE...A ridge of high pressure will build to the south of the waters this week. Winds generally south to southwest 10 to 15 knots except south southeast near shore in the afternoon and early eve. Seas generally 2 to 3 feet. Scattered mainly afternoon and evening storms. Rip Currents: Low risk through Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 71 89 / 20 30 20 50 SSI 74 88 75 87 / 20 40 20 40 JAX 71 91 71 91 / 30 40 20 40 SGJ 72 88 72 88 / 30 40 30 30 GNV 70 89 70 89 / 20 40 20 30 OCF 70 90 70 89 / 10 30 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/ARS/WC
In the hours before
Special weather statement, Jun 9, 5:33 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
533 PM EDT SAT JUN 9 2018
GAZ132-092200-
Coffee GA-
533 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 600
PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pridgen, or near Broxton. This storm was nearly stationary.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Douglas, Broxton and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3173 8284 3167 8284 3167 8280 3145 8281
3145 8300 3173 8298
TIME...MOT...LOC 2132Z 096DEG 3KT 3166 8291
SANDRIKSpecial weather statement, Jun 9, 5:38 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
538 PM EDT SAT JUN 9 2018
GAZ133-135-092215-
Appling GA-Jeff Davis GA-
538 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APPLING AND EASTERN
JEFF DAVIS COUNTIES UNTIL 615 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm over
Graham, moving northeast at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Baxley, Hazlehurst, Graham and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3186 8227 3168 8246 3169 8248 3171 8249
3171 8252 3177 8264 3196 8257 3196 8253
3195 8250 3195 8248 3196 8248 3196 8250
3197 8249 3197 8248
TIME...MOT...LOC 2138Z 209DEG 8KT 3180 8251
SANDRIKSpecial weather statement, Jun 9, 5:41 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT SAT JUN 9 2018
FLZ032-092200-
Clay FL-
541 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 600 PM
EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs. This storm was nearly stationary.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Green Cove Springs, Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2989 8178 2993 8191 3005 8182 3005 8171
3003 8171 2997 8167 2994 8168
TIME...MOT...LOC 2141Z 208DEG 3KT 2995 8179
SANDRIKSpecial weather statement, Jun 9, 5:55 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
555 PM EDT SAT JUN 9 2018
FLZ023-030-092215-
Baker FL-Union FL-
555 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER AND
NORTHEASTERN UNION COUNTIES UNTIL 615 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanderson, or 8 miles north of Raiford, moving northeast at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3014 8208 3014 8217 3010 8220 3013 8228
3023 8227 3023 8205 3017 8205
TIME...MOT...LOC 2155Z 211DEG 9KT 3018 8221
SANDRIKSpecial weather statement, Jun 9, 6:05 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
605 PM EDT SAT JUN 9 2018
GAZ134-092230-
Bacon GA-
605 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR BACON COUNTY UNTIL 630 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alma, moving southwest at 5 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Alma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3157 8236 3142 8247 3142 8248 3144 8248
3144 8249 3147 8250 3147 8260 3156 8260
3156 8263 3163 8263 3167 8255 3167 8252
3169 8252 3170 8251
TIME...MOT...LOC 2205Z 044DEG 6KT 3159 8250
SANDRIKSpecial weather statement, Jun 9, 6:07 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
607 PM EDT SAT JUN 9 2018
FLZ030-031-092230-
Union FL-Bradford FL-
607 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADFORD AND CENTRAL
UNION COUNTIES UNTIL 630 PM EDT...
At 607 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raiford to 6 miles southwest of Sampson.
Movement was northwest at 5 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Lake Butler, Raiford, Worthington Springs, New River, Beasley,
Brooker, Johnstown and Dukes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2999 8242 3013 8230 3010 8224 3005 8220
2984 8222 2985 8224 2984 8228 2988 8234
2988 8238 2989 8240 2992 8241 2992 8242
2996 8243
TIME...MOT...LOC 2207Z 114DEG 5KT 3006 8228 2986 8229
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:10 PM EDT | Special Marine Warning | JAX | 39 min | |
| Jun 9, 12:45 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Jun 9, 2:02 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Jun 9, 2:40 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 50 min |
| Jun 9, 4:32 PM EDT | Special Weather Statement | JAX | Nassau | 28 min |
| Jun 9, 5:12 PM EDT | Special Weather Statement | JAX | Suwannee | 48 min |
| Jun 9, 5:41 PM EDT | Special Weather Statement | JAX | Clay | 19 min |
| Jun 9, 5:55 PM EDT | Special Weather Statement | JAX | Baker | 20 min |
| Jun 9, 6:07 PM EDT | Special Weather Statement | JAX | Union | 23 min |
| Jun 9, 6:34 PM EDT | Special Weather Statement | JAX | Clay | 41 min |
| Jun 9, 6:56 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jun 9, 7:33 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Jun 9, 1:32 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Jun 9, 2:11 PM EDT | Special Weather Statement | JAX | Echols | 34 min |
| Jun 9, 3:06 PM EDT | Special Weather Statement | JAX | Clinch | 24 min |
| Jun 9, 3:22 PM EDT | Special Weather Statement | JAX | Lowndes | 23 min |
| Jun 9, 4:03 PM EDT | Special Weather Statement | JAX | Camden, Charlton | 27 min |
| Jun 9, 4:29 PM EDT | Special Weather Statement | JAX | Camden | 31 min |
| Jun 9, 5:33 PM EDT | Special Weather Statement | JAX | Coffee | 27 min |
| Jun 9, 5:38 PM EDT | Special Weather Statement | JAX | Jeff Davis | 37 min |
| Jun 9, 6:05 PM EDT | Special Weather Statement | JAX | Bacon | 25 min |
| Jun 9, 6:48 PM EDT | Special Weather Statement | JAX | Bacon | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.